Nov 14, 2000
I have MAC and have just started taking Clofazimine three times a week. They say besides my skin turning pink/red/or orange(!), it will become very dry and itchy. I would like to know the best products to use to lubricate my skin. In a few weeks I will begin Amikacin by IV twice a week. Are there serious side effects from this drug?
Response from Dr. Feinberg
The best lubricants that i have found for dry skin are dense preparations like Eucerin cream or Aquaphor-like preparations. Skin hydrates from below, so the best way to treat/prevent dry skin is to use something dense that prevents water from evaporating from the skin surface.
Clofazimine has very limited utility in MAC disease; I would re-discuss this medication with your doctor. Amikacin can cause kidney problems and hearing loss, but these problems are unusual with infrequent dosing.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.